Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Feb 7, 2017, 2:31 PM EST for Dade County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2017, 2:31 PM EST (19:31 UTC)
- Expired
- Feb 7, 2017, 3:15 PM EST
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Dade County, GA
The radar
The Northeast Alabama radar (KHTX), 70 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
936
WWUS82 KFFC 071931
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
231 PM EST TUE FEB 7 2017
GAZ001>003-072015-
Catoosa GA-Walker GA-Dade GA-
231 PM EST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATOOSA...
NORTHWESTERN WALKER AND NORTHERN DADE COUNTIES UNTIL 315 PM EST...
At 227 PM EST...a line of strong thunderstorms was located
northwest through west of Cole City, moving east at 50 mph.
HAZARD...Up to 40 mph wind, frequent cloud-to-ground lightning and
heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Lakeview, Indian Springs, Graysville, Blue Spring, Cole
City, Wildwood, Fairview, Stephensville, Boynton, Chattanooga
Valley, New England, Morganville, Hooker and East Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8509 3483 8520 3486 8559 3498 8560
TIME...MOT...LOC 1927Z 272DEG 43KT 3523 8542 3505 8566 3492 8603
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Feb 7, 11:06 AM EST, 3 hours 25 minutes earlier.
Area forecast discussion, Feb 7, 11:06 AM EST, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1106 AM EST Tue Feb 7 2017 .UPDATE... Low levels clouds have moved further into western GA ahead of the next storm system. Thunderstorms are tracking across MS and AL this morning and will continue their eastward track. Still expect to have showers/thunderstorms arrive this afternoon, trekking across the area through the evening hours. Some model guidance hinting at a line segment setting up by later this afternoon/evening moving through western GA, sinking to the southeast. Will continue to monitor the incoming model guidance for better refinement. 26 && .PREV DISCUSSION... /Issued 643 AM EST Tue Feb 7 2017/ PREV DISCUSSION... /Issued 326 AM EST Tue Feb 7 2017/ SHORT TERM /Today through Wednesday/... Rain chances will quickly be on the increase today as an upper level disturbance moves across the Southeast. Showers and thunderstorms will develop to our west in association with this system and track eastward through the day. This activity should push into northwest Georgia by early afternoon, likely in linear form, and continue across the remainder of the area through the evening hours. There will be the potential for some strong to isolated severe thunderstorms given forecast 0-6 km shear values around 40 knots, though marginal forecast instability remains a limiting factor. The main threat in any of the stronger thunderstorms will be strong wind gusts. The general trend will be for the convection to gradually weaken by late evening as it treks into eastern portions of the CWA. Accordingly, the highest risk for isolated severe thunderstorms will be across western sections of the area, which lines up well with the slight and marginal risk areas outlined by the Storm Prediction Center for today. The bulk of the heavier activity will exit the area by midnight tonight with some lingering showers possible in its wake. Wednesday will start drier, though shower and isolated thunderstorm chances will be on the increase ahead of the main frontal system as it approaches the area by late Wednesday. Temperatures during this period will be well above average, with breezy southwest winds ushering in a warm and moist airmass. High temperatures both today and Wednesday will warm into the 70s for much of the area, while overnight lows tonight will only drop into the 50s, which is actually near the average highs for the date. RW LONG TERM /Wednesday Night through Monday/... The long term period begins with yet another in a series of shortwaves moving through the Tennessee valley and into the local area. Surface reflection of this feature will be a low pressure system off the mid Atlantic coast that will bring an attendant cold front through Wednesday night. Along and ahead of this feature will be a line of showers and thunderstorms. Now depending on what model you believe will determine whether this will merely be a bkn line of showers and isolated storms or a solid line of robust thunderstorm activity. GFS is much drier than the Euro at this point and the NAM12 is the strongest with the instability. Am leaning at this point toward a stronger solution and feel we could see another round of strong to severe storms given brief increase in shear values before system kicks out. High pressure will build in across the area and act as the dominant feature for the remainder of the long term period. Even at its coldest which should be Thu night into Fri...high is only sufficient enough to allow for a return to seasonal norms. by the weekend we will be right back into the upper 60s and lower 70s across the area. Another weak front will approach early next week but at this time rain chances only look to be in the low end chance range at best. Deese AVIATION... 12Z Update... While patchy morning fog may affect some TAF sites other than ATL through around 14z this morning, VFR ceilings will prevail through this afternoon before trending toward MVFR with incoming convection in the 21-23z time frame. Winds will be southwest through the day increasing to 8-10kts by 14z with gusts to 20kts becoming more prevalent by around 17z. IFR ceilings are expected overnight into Wednesday morning. //ATL Confidence...12Z Update... Medium confidence on ceilings. High confidence other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 71 56 72 49 / 80 80 20 50 Atlanta 69 57 71 47 / 80 80 20 50 Blairsville 64 51 66 40 / 80 80 30 50 Cartersville 67 55 71 44 / 80 70 30 50 Columbus 71 58 73 53 / 80 80 20 50 Gainesville 66 54 69 45 / 80 80 30 50 Macon 74 58 73 55 / 70 80 20 50 Rome 68 55 71 43 / 90 70 30 60 Peachtree City 69 55 71 48 / 80 80 20 50 Vidalia 77 60 75 59 / 40 70 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....Deese AVIATION...RW
Hazardous weather outlook, Feb 7, 12:39 PM EST, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1239 PM EST Tue Feb 7 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081745- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1239 PM EST Tue Feb 7 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... ..A Few Strong Storms Possible This Afternoon and Evening... A large area of showers and thunderstorms over Alabama was beginning to move into northwest Georgia. This area will continue moving east...spreading across all of north and central Georgia the rest of this afternoon and into the nighttime hours. A few of these storms could be strong with gusty winds, pea-sized hail, and frequent lightning. The best area for strong storms is west of a line from Carrollton to Macon to McRae, and mainly through 10 PM this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Another in a series of these storm systems will affect the area Wednesday evening into Wednesday night. Confidence has increased that at least a portion of the area could see additional isolated strong to severe thunderstorm activity with strong winds and hail as the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Feb 7, 2:31 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
231 PM EST TUE FEB 7 2017
GAZ001>003-072015-
Catoosa GA-Walker GA-Dade GA-
231 PM EST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATOOSA...
NORTHWESTERN WALKER AND NORTHERN DADE COUNTIES UNTIL 315 PM EST...
At 227 PM EST...a line of strong thunderstorms was located
northwest through west of Cole City, moving east at 50 mph.
HAZARD...Up to 40 mph wind, frequent cloud-to-ground lightning and
heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Lakeview, Indian Springs, Graysville, Blue Spring, Cole
City, Wildwood, Fairview, Stephensville, Boynton, Chattanooga
Valley, New England, Morganville, Hooker and East Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8509 3483 8520 3486 8559 3498 8560
TIME...MOT...LOC 1927Z 272DEG 43KT 3523 8542 3505 8566 3492 8603
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 3:10 PM EST | Special Weather Statement | FFC | Catoosa, Dade | 50 min |
| Feb 7, 3:50 PM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Meriwether, Muscogee, Talbot and 1 more | 40 min |
| Feb 7, 4:27 PM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Talbot, Taylor | 48 min |
| Feb 7, 4:29 PM EST | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 46 min |
| Feb 7, 4:48 PM EST | Special Weather Statement | FFC | Macon, Marion, Schley, Sumter, Webster | 42 min |
| Feb 7, 5:04 PM EST | Special Weather Statement | FFC | Taylor, Upson | 26 min |
| Feb 7, 5:08 PM EST | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Pike, Talbot, Upson | 37 min |
| Feb 7, 5:20 PM EST | Severe Thunderstorm Warning | FFC | Macon | 25 min |
| Feb 7, 5:23 PM EST | Special Weather Statement | FFC | Sumter | 37 min |
| Feb 7, 5:24 PM EST | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Monroe, Taylor, Upson | 36 min |
| Feb 7, 5:34 PM EST | Severe Thunderstorm Warning | FFC | Dooly, Sumter | 41 min |
| Feb 7, 5:44 PM EST | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 31 min |
| Feb 7, 5:47 PM EST | Special Weather Statement | FFC | Houston, Peach | 43 min |
| Feb 7, 5:58 PM EST | Special Weather Statement | FFC | Jasper, Jones, Monroe | 32 min |
| Feb 7, 6:10 PM EST | Severe Thunderstorm Warning | FFC | Crisp, Dodge, Dooly, Pulaski, Wilcox | 50 min |
| Feb 7, 6:19 PM EST | Special Weather Statement | FFC | Baldwin, Bleckley, Twiggs, Wilkinson | 41 min |
| Feb 7, 6:52 PM EST | Special Weather Statement | FFC | Baldwin, Bleckley, Hancock, Laurens, Washington, Wilkinson | 38 min |
| Feb 7, 6:56 PM EST | Special Weather Statement | FFC | Dodge, Telfair, Wilcox | 49 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.